Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 109, NWS Tallahassee, FL

April 27, 2005Ben Hill County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 27, 2005, 2:25 AM EDT for Ben Hill County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2005, 2:25 AM EDT (06:25 UTC)
Expired
Apr 27, 2005, 2:45 AM EDT
In force
20 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Ben Hill County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2005-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2005-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:25 PM EDT, 6 hours earlier.

Area forecast discussion, Apr 26, 8:25 PM EDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 PM EDT TUE APR 26 2005

.UPDATE...SEVERE THUNDERSTORM WATCH 207 HAS BEEN CANCELLED FOR
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...THE FLORIDA PANHANDLE...
AS WELL AS THE COASTAL WATERS SOUTH OF APALACHICOLA THROUGH DESTIN
OUT TO 20 NM. WILL UPDATE ZONES AND COASTAL FCST SHORTLY TO REFLECT
THIS CHANGE.

FRONT IS CURRENTLY LOCATED IN NORTHERN ALABAMA SOUTH THROUGH JUST
WEST OF MOBILE. IT IS MAKING PRETTY GOOD PROGRESS EASTWARD AND WILL
MOVE THROUGH OUR CWA IN THE EARLY MORNING AND SHOULD CLEAR OUR
EASTERN ZONES BY DAYBREAK. WV IMAGERY SHOWS DRY AIR BEING USHERED
IN IMMEDIATELY BEHIND THE FRONT AND METAR DATA SHOWING SFC TEMPS
REALLY ARENT THAT MUCH COOLER. TEMPS IN THE CURRENT FCST LOOK GOOD
AND WILL MOST LIKELY HAVE TO UPDATE THE ZONES IN A FEW HRS TO GET
RID OF POPS ENTIRELY.

&&

.MARINE...WINDS OVER THE COASTAL WATERS ARE CURRENTLY AROUND 15KTS.
THERE WERE SOME HIGHER WINDS/GUSTS EARLIER DUE TO TSRA/SHRA
ACTIVITY...BUT THIS HAS PASSED. THE HIGH WILL MOVE IN PRETTY QUICKLY
BEHIND THE FRONT AND SHOULD KEEP WINDS FROM GETTING MUCH HIGHER. WILL
LEAVE SCEC GOING FOR THE OFFSHORE WATERS BUT DROP IT FOR THE
NEARSHORE AS IT SHOULD STAY ABOUT 10-15KTS.

&&

.FIRE WEATHER...DRIER AIR DEFINITELY ON ITS WAY IN BEHIND THIS FRONT
AND RED FLAG WARNING REMAINS IN EFFECT FOR GA AND FL ZONES TOMORROW
AFTN.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING NOON TIL SUNSET WED. ALL ZONES.
FL...RED FLAG WARNING NOON TIL SUNSET WED. ALL ZONES.
     FIRE WX WATCH NOON TIL SUNSET THUR. ALL ZONES.

&&

MCNATT
Hazardous weather outlook, Apr 26, 5:03 AM EDT, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 AM EDT TUE APR 26 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>160-GMZ750-
755-770-775-271000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LEESBURG...MADISON...MARIANNA...MAYO...
MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...OCILLA...
OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
503 AM EDT TUE APR 26 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

.DAY ONE...TODAY AND TONIGHT.
THE SLIGHT RISK FOR SEVERE STORMS TODAY WILL BE DUE TO A WARM FRONT
SLIDING INTO THE REGION...AND THEN LATER THIS AFTERNOON AND EVENING
AS A COLD FRONT SWEEPING INTO THE AREA. RAIN AND THUNDERSTORMS WILL
SPREAD EASTWARD INTO THE WARNING AREA THIS MORNING. SOME STORMS MAY
PRODUCE STRONG...GUSTY WINDS...FREQUENT LIGHTNING AND POSSIBLY
TORNADOES AS SEVERE WEATHER CONDITIONS IMPROVE DURING THE DAY. THE
COLD FRONT SHOULD DEVELOP AN ORGANIZED LINE OF CONVECTION AHEAD OF IT
THAT WILL MOVE INTO THE REGION THIS EVENING AND PASS THROUGH THE AREA
OVER NIGHT. SOME OF THE STORMS THAT DEVELOP MAY BE STRONG TO
SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. ALL INTERESTS
SHOULD CONTINUE TO MONITOR THE WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HIGH PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY AND DRY
CONDITIONS WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP
OVER NORTH FLORIDA. ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO
DEVELOP AND INCREASE RAIN CHANCES OVER THE AREA ON SATURDAY AND
SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.

.RIP CURRENTS...
THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES.

WIND...WAVE...AND TIDAL CONDITIONS SUPPORT DANGEROUS RIP CURRENTS
TODAY. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE
WATER. WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR
ALL LEVELS OF SWIMMERS. EVEN THOSE USING SURF OR BOOGIE BOARDS ARE
URGED TO USE EXTREME CAUTION. RIP CURRENTS ARE LIFE-THREATENING TO
ANYONE ENTERING THE SURF.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

10-BOLINSKI

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.